Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Undetectable VL, Falling CD4s
Oct 4, 2006

I am 52, started Reyataz, Truvada, norvir in May with VL of 60,000, 117 T cells. VL quickly went undetectable, but CD4s went up to 295 and have consistently fallen..245, now 155. What could be the cause of this. I read that low CD4s, despite undetectable VL, are an indicator of more rapid disease progression. Sort of scary. Any ideas? (Percentages have ranged from 13% starting, high of 17%, 15% now.)

Response from Dr. Wohl

I think it will be important to follow the trends in your CD4 cell count a while longer to see what is up. It is not clear how long you have been on therapy but it looks like about a year.

If this downward trend continues, I would look to make sure you are not infected with HIV-2. Many HIV antibody tests pick up both viruses. Some HIV drugs have less activity against HIV-2. Also, check to make sure you are on no other medications that can reduce CD4 counts. Sulfa antibiotics might be able to have an impact on CD4 cells. If you are on this kind of antibiotic, a switch to atovaquone might be worth a try.

DW



Previous
serostim vs. megestrol
Next
When to take the meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement